MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888221320
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Codes Bradycardia (1751); Low Blood Pressure/ Hypotension (1914); Unintended Radiation Exposure (4565)
Date of Event 05/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, the anesthesia resident attempted to place dual lumen dialysis catheter in the right femoral vein under fellow guidance of a doctor.The vein was easily cannulated, and the guide wire was easily passed.There was no issue with the dilation and the catheter was threaded over the wire without issue.However, when attempting to remove the guidewire, a kink was evident.The catheter was pulled back a few centimeters and was able to thread the kink through the catheter.The catheter was re-advanced without issue.There was an attempt to remove the guidewire again, at which point the guidewire appeared to be damaged with inner coils visible and uncoiled.At that time, the patient was noted to be bradycardic and hypotensive.The entire catheter and guidewire were removed, and the pressure was held to the groin.Since the site was fully dilated there was some oozing of blood.There was no leak and no luer adapter issue.Tego was not utilized, and the catheter was not repaired.The patient was stabilized with ivf (intravenous fluid) bolus.Suspected vasovagal reaction.Cxr (chest x-ray) and kub (kidney, ureter, and bladder) was ordered to assess for remaining metallic fragments, with no evidence of such.Cta (computed tomography angiography) chest/abdomen/pelvis was ordered to assess for fragments/vascular injury.The vascular surgery was consulted and there were no concerning findings on examination.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR ELITE
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17236855
Report Number3009211636-2023-00177
Device Sequence Number14920159
Product Code MPB
UDI-Device Identifier10884521126381
UDI-Public10884521126381
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K120674
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number8888221320
Device Catalogue Number8888221320
Device Lot Number2203800143
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Initial Report FDA Received Date06/30/2023
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown